U.S. doctors online nowAsk doctors free
Dallas, TX
A 21-year-old female asked:

Can valtrex (valacyclovir) cause itchy rashes that look like bug bites?

3 doctor answers6 doctors weighed in
Dr. Monica Michel
Family Medicine 13 years experience
Yes: Valtrex (valacyclovir) can commonly cause a rash as a side effect. Some rashes are more serious than others so I would suggest seeing your prescriber. If you are having any trouble breathing. please report to the nearest ER ASAP. Good luck!
Dr. Lee Peter Bee
A Verified Doctoranswered
Internal Medicine 18 years experience
Yes: Valcyclovir is a antiviral medication, with potential serious side effects, including: Erythema multiforme, thrombotic thrombocytopenic purpura/idiopathic thrombocytopenia purpura, urticaria rash, aplastic anemia, anaphylactic reaction. Evaluation by physician as needed to ensure no serious complication exists.
Dr. Michael Michaels
Urology 54 years experience
Yes: Itching and hives are listed as possible side effects of vatrex. Notify your doctor. In the meantime(since it is Sunday) you can use over the counter products like calamine lotion,benadryl (diphenhydramine) etc.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 5, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.